Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 159, NWS Blacksburg, VA

May 22, 20115 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 22, 2011, 8:28 PM EDT for 5 counties in Virginia. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 8:28 PM EDT (00:28 UTC)
Expired
May 22, 2011, 9:00 PM EDT
In force
32 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bland County, VA, Pulaski County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 8:41 PM EDTTSTM WND DMG1 Se Thomas Bridge, VAONE TREE DOWN ON SPRING HOLLOW ROAD.
May 22, 8:41 PM EDTTSTM WND DMG4 Sw Marion, VAPOWER LINES DOWN ON WILLOW SPRINGS ROAD. TREES DOWN ALSO.
May 22, 8:41 PM EDTNON-TSTM WND DMG1 Se Thomas Bridge, VAONE TREE DOWN ON SPRING HOLLOW ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 5:40 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1111 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WUUS51 KRNK 230028
SVRRNK
VAC021-155-173-185-197-230130-
/O.NEW.KRNK.SV.W.0159.110523T0028Z-110523T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
  SMYTH COUNTY IN SOUTHWEST VIRGINIA
  SOUTHERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
  NORTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
  BLAND COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 930 PM EDT.

* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  THOMAS BRIDGE...OR 6 MILES SOUTHEAST OF CHILHOWIE...AND MOVING
  NORTHEAST AT 75 MPH.

* LOCATIONS IMPACTED INCLUDE...
  THOMAS BRIDGE...
  MOUNT ROGERS NATIONAL RECREATION AREA...
  MARION WYTHEVILLE...
  RURAL RETREAT...
  WYTHEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA
AND SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3700 8145 3728 8109 3706 8081 3671 8148
      3671 8153 3668 8154 3664 8162 3669 8166
      3679 8170 3692 8184 3693 8184
TIME...MOT...LOC 0024Z 241DEG 65KT 3677 8155

$$

DW
2 follow-up statements
454 
WWUS51 KRNK 230040
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
840 PM EDT SUN MAY 22 2011

VAC185-230050-
/O.CAN.KRNK.SV.W.0159.000000T0000Z-110523T0130Z/
TAZEWELL VA-
840 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TAZEWELL COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3689 8164 3720 8107 3706 8081 3671 8148
      3671 8153 3668 8154 3664 8162 3668 8165
      3669 8166
TIME...MOT...LOC 0040Z 248DEG 52KT 3679 8138

$$

VAC021-155-173-197-230130-
/O.CON.KRNK.SV.W.0159.000000T0000Z-110523T0130Z/
PULASKI VA-SMYTH VA-WYTHE VA-BLAND VA-
840 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHERN BLAND...NORTHWESTERN WYTHE AND SMYTH...AND 
COUNTIESWESTERN PULASKI COUNTY...

AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SUGAR GROVE...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  SUGAR GROVE...
  MARION WYTHEVILLE...
  RURAL RETREAT...
  CROCKETT...
  WYTHEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3689 8164 3720 8107 3706 8081 3671 8148
      3671 8153 3668 8154 3664 8162 3668 8165
      3669 8166
TIME...MOT...LOC 0040Z 248DEG 52KT 3679 8138

$$

WERT
822 
WWUS51 KRNK 230100
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 PM EDT SUN MAY 22 2011

VAC021-155-173-197-230110-
/O.CAN.KRNK.SV.W.0159.000000T0000Z-110523T0130Z/
PULASKI VA-SMYTH VA-WYTHE VA-BLAND VA-
900 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BLAND...NORTHWESTERN
WYTHE AND SMYTH...AND  COUNTIESWESTERN PULASKI COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA
AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3689 8164 3720 8107 3706 8081 3671 8148
      3671 8153 3668 8154 3664 8162 3668 8165
      3669 8166
TIME...MOT...LOC 0100Z 248DEG 52KT 3690 8104

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 7:32 PM EDT, 56 minutes earlier.

Area forecast discussion, May 22, 7:32 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT SUN MAY 22 2011

.SYNOPSIS...
LOW PRESSURE WAS OVER THE NORTHERN PLAINS WITH A WARM FRONT
TRAILING INTO PENNSYLVANIA AND A COLD FRONT EXTENDING INTO TEXAS.
THIS LOW WILL MOVE EAST ACROSS THE GREAT LAKES AND BY WEDNESDAY
MORNING A FROM WILL EXTEND FROM THE MID ATLANTIC REGION INTO THE
SOUTHERN PLAINS.

&&

.NEAR TERM /THROUGH MONDAY/...
SVR TSTM WATCH 333 IN EFFECT UNTIL 11 PM FOR THE WRN SECTIONS OF
THE CWA. EXPECT COMPLEX OF STORMS ACROSS E TN/E KY TO MAKE IT INTO
SE WV/SW VA/NW NC INTO THIS EVENING WITH POTENTIAL FOR ISOLATED
WIND DAMAGE OR LARGE HAIL. AS THE EVENING
PROGRESSESS...INSTABILITY WEAKENS AND STORMS SHOULD WEAKEN BY MIDNIGHT.

PREVIOUS DISCUSSION...
AIR MASS HAS BECOME WARM...HUMID AND UNSTABLE WITH FORECAST AREA
NOW IN THE WARM SECTOR. LITTLE TO TRIGGER THUNDERSTORMS THIS
AFTERNOON BUT EXPECT COMPLEX OF STORMS MOVING THROUGH KENTUCKY AND
TENNESSEE WILL REACH THE FORECAST AREA THIS EVENING. LAST FEW RUNS
OF THE HRRR AND LOCAL WRF BRING THE SHOWERS AND THUNDERSTORMS FROM
WEST TO EAST ACROSS THE COUNTY WARNING AREA BETWEEN AROUND 23Z/7PM
AND 04Z/MIDNIGHT.

SURFACE DEW POINTS CONTINUE TO RISE IN ALL BUT THE HIGHEST
ELEVATIONS. COMBINED WITH LIGHT SOUTHWEST WINDS AND CLOUD COVER
THERE WILL ONLY BE A SMALL DROP IN TEMPERATURES OVERNIGHT. TRENDED
LOWS TOWARD THE MILDER MET GUIDANCE.

A SECOND CLUSTER OF STORMS MAY BE APPROACHING THE WESTERN COUNTY
WARNING AREA MONDAY MORNING...BUT MODELS NOT AS CONSISTENT WITH
THIS SOLUTION. STILL KEPT CHANCE PROBABILITY IN FOR MUCH OF DAY.
WITH WARM 850 MB TEMPERATURES STAYED CLOSE TO WARMER MAV GUIDANCE
BUT HIGHS WILL DEPEND ON HOW MUCH CLOUDS AND RAIN THERE IS IN THE
MORNING...ESPECIALLY WEST OF THE BLUE RIDGE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
DURING THIS PORTION OF THE FORECAST...THE AREA WILL REMAIN IN A
PATTERN CONDUCIVE TO MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND
STORMS...ESPECIALLY IN THE MOUNTAINS. THE BIGGEST CHANGE IS THE
FOCUS FOR THE BEST CHANCES OF SHOWERS AND STORMS WILL SHIFT MORE
TOWARDS OH/PA BY WEDNESDAY FOLLOWING THE PROJECTED PATHS OF
SHORTWAVE TROUGHS ROUNDING THROUGH THE OVERALL GENERAL LONGWAVE
TROUGH PATTERN OVER CENTRAL CONUS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ANTICIPATE A VERY ACTIVE WEATHER REGIME DURING THIS PORTION OF THE
FORECAST. TWO DISTINCT AND IMPORTANT TRANSITION WILL TAKE PLACE.
FIRST ON WEDNESDAY NIGHT INTO THURSDAY...THE AXIS OF THE MAIN UPPER
TROUGH WILL SHIFT EASTWARD AND BE EITHER DIRECTLY OVER OUR
REGION...OR JUST TO OUR WEST. EITHER PATTERN TRANSLATES TO STRONG
DYNAMICS AND ASSOCIATED SUBSTANTIAL INSTABILITY. EXPECT A GENEROUS
AMOUNT OF SHOWERS AND STORMS DURING THIS PERIOD WITH THE POTENTIAL
FOR SOME SEVERE WEATHER ACTIVITY. THIS TROUGH WILL QUICKLY EXIT THE
REGION...BUT NOT REALLY HAVE ANY SUBSTANTIAL CHANGE IN OUR AIR MASS
IN ITS WAKE. A SECOND...AND POTENTIALLY MORE INTENSE...SYSTEM WILL
TAKE AIM ON THE AREA NEXT WEEKEND. MODEL GUIDANCE IS SHOWING
DIFFERENCES IN TIMING AND BEST TRACK OF THE MOISTURE...BUT THIS TOO
MAY BE A PERIOD OF VERY ACTIVE AND POTENTIALLY SEVERE WEATHER. WE
WILL ALSO WILL NEED TO MONITOR THE POTENTIAL FOR FLOODING OR FLASH
FLOODING DURING THIS PERIOD. MULTIPLE DAYS WITH SHOWERS AND STORMS
WITH MODERATE TO HEAVY DOWNPOURS MAY WARRANT WATCHES LATER IN THE
WEEK THE UPCOMING WEEKEND AS THE GROUND SATURATES.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AVIATION CONCERNS THIS EVENING WILL BE THUNDERSTORMS ESPECIALLY
ACROSS THE BLF/LWB CORRIODR WHERE A GOOD COVERAGE EXISTS...SO WILL
TEMPO FOR THUNDER THERE EARLY THIS EVENIN BUT SHOULD DISSIPATE
AFTER 03Z. FURTHER EAST BCB/ROA COULD SEE SOME THUNDER AS WELL AND
EVEN INTO LYH/DAN. WILL GO CONSERVATIVE ON PREDOMINANT WX AND KEEP
CB OR VCTS IN THE TAFS.

WITH THESE STORMS...VSBYS SHOULD DROP AS LOW AS IFR AND EVEN
LOWER.

OVERNIGHT...SHOWERS SHOULD EXIT TO THE EAST OR DISSIPATE...LEAVING
BEHIND VFR EXPECT FOR FOG DEVELOPMENT POSSIBLE. FOR NOW SEEMS
LWB/BCB HAS THE BEST THREAT OF MVFR TO IFR FOG LATE TONIGHT.

TOMORROW...THINGS SHOULD BE VFR FOR MOST OF THE DAY...BUT ANOTHER
DISTURBANCE AND LEFTOVER MOISTURE WILL TRIGGER THUNDERSTORMS AGAIN
MON AFTN SO WILL HAVE CB BACK IN ALL TAF SITES.

MODELS WERE IN LESS AGREEMENT WITH THE CHANCE OF RAIN ON MONDAY.
SOME SUGGEST THERE MAY BE MORE SHOWERS AND THUNDERSTORMS COMING
INTO THE MOUNTAINS ON MONDAY MORNING. ANOTHER SOLUTION HAS MORE
STORM DEVELOPMENT EAST OF THE BLUE RIDGE IN THE AFTERNOON.
CONFIDENCE TOO LOW AT THIS POINT TO PUT ANY SHOWERS OR THUNDER IN
THE TAFS.

BROAD SOUTHWEST FLOW ACROSS THE REGION WILL RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS...MOST NUMEROUS IN THE MTNS...MONDAY
THROUGH THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/JH/WP
Hazardous weather outlook, May 22, 5:58 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT SUN MAY 22 2011

NCZ001-002-018-019-VAZ007-009>013-015-016-WVZ042>045-232200-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-GRAYSON-CARROLL-MERCER-SUMMERS-MONROE-GREENBRIER-
558 PM EDT SUN MAY 22 2011

...SEVERE THUNDERSTORM WATCH 333 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER MONDAY INTO MONDAY
NIGHT. DAMAGING WINDS ARE THE GREATEST CONCERN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ003>006-020-VAZ014-017>020-022>024-032>035-043>047-058-059-232200-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-MONTGOMERY-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
558 PM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD OCCUR INTO THIS
EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE GREATEST CONCERNS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER MONDAY INTO MONDAY
NIGHT. DAMAGING WINDS ARE THE GREATEST CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, May 22, 7:17 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             5 SW BEDFORD CITY       37.30N 79.59W
05/22/2011  M0.88 INCH       BEDFORD            VA   TRAINED SPOTTER

            HAILED FROM 700 PM UNTIL 710 PM.

&&

WHP
Local storm report, May 22, 7:26 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             2 WSW TODD              36.29N 81.63W
05/22/2011  E1.75 INCH       WATAUGA            NC   PUBLIC

            GOLF BALL SIZE HAIL

&&

EH
Local storm report, May 22, 7:34 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             TODD                    36.31N 81.60W
05/22/2011  E1.00 INCH       ASHE               NC   TRAINED SPOTTER

&&

EH
Local storm report, May 22, 8:02 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 ENE STEWARTSVILLE     37.28N 79.77W
05/22/2011  E1.00 INCH       BEDFORD            VA   PUBLIC

&&

WHP
Local storm report, May 22, 8:16 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
816 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             1 NW TODD               36.31N 81.60W
05/22/2011  E1.75 INCH       ASHE               NC   PUBLIC

&&

WHP
Local storm report, May 22, 8:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
820 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             WEST JEFFERSON          36.40N 81.50W
05/22/2011  E0.25 INCH       ASHE               NC   TRAINED SPOTTER

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:02 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Wythe58 min
May 22, 8:20 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, City of Radford55 min
May 22, 8:33 PM EDTFlash Flood WarningRNKCarroll, Grayson, Pulaski, Smyth, Wythe, City of Galax4 hr
May 22, 8:48 PM EDTFlash Flood WarningRNKBland, Craig, Giles, Montgomery, Pulaski4 hr
May 22, 9:11 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Giles, Montgomery, Pulaski, Roanoke and 3 more64 min
May 22, 10:27 PM EDTSpecial Weather StatementRNKAmherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg63 min
May 22, 10:39 PM EDTSpecial Weather StatementRNKCampbell, Pittsylvania, City of Danville, City of Martinsville36 min
May 22, 11:19 PM EDTSpecial Weather StatementRNKAmherst, Appomattox, Buckingham, Campbell, Charlotte, Halifax and 3 more56 min
May 23, 12:24 AM EDTSpecial Weather StatementRNKCharlotte, Halifax66 min
May 23, 12:38 AM EDTAreal Flood WarningRNKBland, Craig, Giles, Montgomery, Pulaski6 hr
May 23, 1:17 AM EDTSpecial Weather StatementRNKCarroll, Patrick, City of Galax58 min
May 23, 2:11 AM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville64 min
May 23, 2:37 AM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Patrick53 min
May 23, 2:45 AM EDTSpecial Weather StatementRNKHenry, Pittsylvania, City of Danville, City of Martinsville60 min
May 23, 3:38 AM EDTSpecial Weather StatementRNKHenry, Pittsylvania, City of Danville, City of Martinsville67 min
May 23, 3:48 AM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Martinsville57 min
May 23, 4:55 AM EDTSpecial Weather StatementRNKCampbell65 min
May 23, 5:38 AM EDTSpecial Weather StatementRNKCharlotte, Halifax67 min
May 23, 6:11 AM EDTSpecial Weather StatementRNKCampbell64 min
May 23, 6:41 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham52 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.